Alert archive / Louisiana / River Flood Warnings in 2019
River Flood Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 23, 2019, 3:06 PM CST for Saint Tammany Parish, Louisiana. It took effect at Jan 24, 2019, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 3:06 PM CST (21:06 UTC)
- In effect from
- Jan 24, 2019, 12:00 PM CST
- Expired
- Jan 24, 2019, 7:37 AM CST
- In force
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Bogue Falaya River at Boston Street (CVEL1). The gauge peaked at 4.12 ft at Jan 24, 2019, 5:00 AM CST.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 2:49 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 23, 2:49 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
249 PM CST Wed Jan 23 2019
.SYNOPSIS...
Low pressure over Michigan with the trailing cold front soon to
depart the CWA to the east. Still a band of convection with the
front, but it's only produced wind gusts in marine areas. Most
rain amounts in the 1-2 inch range. Still light precipitation well
behind the front, but rain amounts in these areas have been fairly
light. Quite a spread in temperatures across the area, ranging
from 71 at Pascagoula at 2 pm, to 46 at New Roads. West of the
Atchafalaya River, temperatures have fallen into the 30s over much
of western Louisiana.
&&
.SHORT TERM...
Precipitation will continue to shift eastward tonight with all
areas dry by midnight. Very small chance that a little bit of
frozen precipitation could occur on the backside of the
precipitation shield, but the threat is very low, and not seeing
any indications that it's occurring to our west.
Cold high pressure will move southeast over the next few days,
and be centered over Alabama on Saturday. This will keep dry
weather over the area through the weekend. Temperature guidance is
fairly similar for much of the period, with the exception of the
MET lows on Friday night, which appear to be too cold. Will
generally trend toward the GFS/ECMWF temperature guidance. 35
&&
.LONG TERM...
A southern stream shortwave moves across the Gulf of Mexico on
Sunday, but this one will be far enough to the south to keep the
precipitation shield restricted to the Gulf. Another shortwave and
cold front will move across the area Monday night or Tuesday,
with at least some scattered showers associated with the frontal
passage. Once again, at least a small potential for frozen
precipitation on the back edge of the departing precipitation
field, but threat not high enough to carry 6 days out in the
forecast. Another cold blast behind that system, but at least at
this point, no indication that it will be any colder than the last
few systems. 35
&&
.AVIATION...
MVFR and occasionally IFR conditions will continue through much of
the evening as lingering showers associated with cold front continue
to affect the area. Gusty northwest winds behind the front will
gradually ease through the night, with the exception of terminals
along the immediate south shore of Lake Pontchartrain where it will
likely remain gusty through the early morning. Showers should come
to an end from west to east beginning around 00z for KBTR and KMCB
and continuing through 03z for KGPT. Similarly, low ceilings should
improve from west to east after midnight.
&&
.MARINE...
A cold front will continue sweeping eastward through the coastal
waters this evening. In the wake of the front expect strong
northwest winds with gusts in the 30 to 35 knot range. Winds and
seas will gradually ease beginning late tonight and continuing
through tomorrow morning. While winds are forecast to drop below
advisory criteria by sunrise, seas will take a little bit longer to
respond and the small craft advisory may need to be extended through
the morning hours due to hazardous seas - mainly across the open
Gulf waters. Beginning tomorrow, high pressure remains in control of
the local weather through the weekend and into early next week. The
next front looks to affect the coastal waters toward midweek.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring hazardous conditions over coastal waters
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 30 52 31 50 / 50 0 0 0
BTR 32 54 32 53 / 30 0 0 0
ASD 34 55 33 55 / 60 0 0 0
MSY 37 52 37 54 / 60 0 0 0
GPT 36 54 35 53 / 70 0 0 0
PQL 35 54 34 55 / 90 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Jan 23, 10:00 AM CST, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1000 AM CST Wed Jan 23 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-240400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1000 AM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms for portions of southeast Louisiana and southern Mississippi that are generally along and east of a line from Thibodaux to Hammond to Franklinton. The primary threats from any severe thunderstorms that develop today will be strong damaging wind gusts and a few tornadoes. Strong winds and rough seas will continue to lead to hazardous conditions for small craft across the coastal waters. A small craft advisory is in effect for all of the coastal waters, sounds, and tidal lakes through tonight. Winds of 20 to 30 knots with higher gusts can be expected along with rough seas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and seas will gradually ease through the early morning hours Thursday. The small craft advisory may need to be extended through Thursday morning for mainly the outer coastal waters where conditions will be slower to improve. Otherwise, the risk of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Please relay any reports of severe weather today to the national weather service or local law enforcement. 95/DM
In the hours before
Special weather statement, Jan 23, 10:24 AM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1024 AM CST WED JAN 23 2019
LAZ062>064-231700-
Orleans-Upper St. Bernard-Upper Plaquemines-
1024 AM CST WED JAN 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...CENTRAL ORLEANS AND NORTHWESTERN PLAQUEMINES PARISHES...
At 1024 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Chalmette to near Belle Chasse.
Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Orleans, Chalmette, Belle Chasse, Lake Catherine, Violet, Meraux
and Poydras.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2969 9004 3001 8995 3011 8985 3010 8979
3017 8974 3015 8973 3017 8968 3015 8963
3007 8969 3006 8973 3002 8972 3004 8982
3002 8984 2998 8985 2994 8984 2993 8980
2995 8972
TIME...MOT...LOC 1624Z 215DEG 44KT 2997 8993 2982 8998
KLGSpecial weather statement, Jan 23, 11:07 AM CST, 3 hours 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1107 AM CST WED JAN 23 2019
LAZ039-040-071-072-231745-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-
1107 AM CST WED JAN 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN ST. TAMMANY...
SOUTHEASTERN TANGIPAHOA AND WASHINGTON PARISHES...
At 1106 AM CST, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Wilmer to near
Ponchatoula. Movement was northeast at 45 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Bogalusa, Covington, Franklinton, Abita Springs, Varnado,
Madisonville, Folsom, Sun, Enon, Robert, Bush, Lacombe and Angie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3082 8978 3082 8979 3076 8983 3074 8982
3070 8985 3066 8984 3026 8996 3026 8998
3030 8999 3036 9007 3039 9019 3038 9023
3030 9030 3029 9042 3032 9042 3034 9046
3100 9021 3100 8973
TIME...MOT...LOC 1706Z 221DEG 41KT 3076 9027 3036 9042
KLGSpecial weather statement, Jan 23, 12:21 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1221 PM CST WED JAN 23 2019
LAZ039-040-MSZ077-231845-
Washington-St. Tammany-Pearl River-
1221 PM CST WED JAN 23 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. TAMMANY...
SOUTHEASTERN WASHINGTON PARISHES IN SOUTHEASTERN LOUISIANA AND PEARL
RIVER COUNTIES...
At 1221 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Crossroads to 9 miles northwest of
Pearl River. Movement was northeast at 50 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bogalusa, Picayune, Poplarville, Crossroads, Mcneil and Lacombe.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3100 8950 3100 8948 3098 8947 3070 8952
3033 8993 3078 8985 3101 8966 3100 8955
3101 8955 3101 8951
TIME...MOT...LOC 1821Z 219DEG 45KT 3077 8981 3046 8987
24/RRSpecial weather statement, Jan 23, 12:58 PM CST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1258 PM CST WED JAN 23 2019
LAZ040-062-064-070-MSZ077-080-081-231945-
Orleans-Upper St. Bernard-Lower St. Bernard-St.
Tammany-Harrison-Hancock-Pearl River-
1258 PM CST WED JAN 23 2019
...A LINE OF SHOWERS WILL AFFECT ST. BERNARD...NORTHEASTERN ORLEANS
AND SOUTHEASTERN ST. TAMMANY PARISHES...WESTERN HARRISON...HANCOCK
AND EASTERN PEARL RIVER COUNTIES...
At 1258 PM CST, radar indicated showers were located along a line
extending from near Lumberton to 7 miles southeast of Picayune to
near Shell Beach. Movement was southeast at 25 mph.
Winds in excess of 40 mph are likely with these showers and wind
shift with a strong cold front.
Locations impacted include...
Gulfport, Long Beach, Picayune, Waveland, Poplarville, Diamondhead,
Lake Catherine, Kiln, Pearlington, Lyman, Shoreline Park, Stennis
Space Center, Saucier and Shell Beach.
LAT...LON 3097 8934 3065 8934 3067 8908 3035 8914
3037 8935 3018 8945 3006 8973 3004 8973
2994 8958 3017 8947 2988 8930 2988 8929
2977 8932 2979 8947 2966 8945 2974 8953
2963 8949 2987 8984 3101 8954
TIME...MOT...LOC 1858Z 302DEG 23KT 3094 8948 3049 8957 2991 8976
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 6:27 AM CST | Special Marine Warning | LIX | 18 min | |
| Jan 23, 8:00 AM CST | Special Marine Warning | LIX | 45 min | |
| Jan 23, 10:24 AM CST | Special Weather Statement | LIX | Orleans | 36 min |
| Jan 23, 10:44 AM CST | Special Marine Warning | LIX | 31 min | |
| Jan 23, 11:07 AM CST | Special Weather Statement | LIX | Saint Tammany, Washington | 38 min |
| Jan 23, 11:24 AM CST | Special Marine Warning | LIX | 66 min | |
| Jan 23, 11:33 AM CST | Special Marine Warning | LIX | 27 min | |
| Jan 23, 11:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Jan 23, 12:53 PM CST | Special Marine Warning | LIX | 67 min | |
| Jan 23, 1:04 PM CST | Special Marine Warning | LIX | 56 min | |
| Jan 23, 1:53 PM CST | Special Marine Warning | LIX | 67 min | |
| Jan 23, 1:56 PM CST | Special Marine Warning | LIX | 49 min | |
| Jan 23, 2:25 PM CST | Special Marine Warning | LIX | 50 min | |
| Jan 23, 3:00 PM CST | Special Marine Warning | LIX | 60 min | |
| Jan 23, 12:21 PM CST | Special Weather Statement | LIX | Pearl River | 24 min |
| Jan 23, 12:58 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 47 min |
| Jan 23, 3:10 PM CST | River Flood Warning | LIX | Pearl River | 39 hr |
| Jan 23, 3:13 PM CST | River Flood Warning | LIX | Harrison | 48 hr |
Nearby
River Flood Warnings in Louisiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.